Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 40, NWS Norman, OK

May 31, 2021Greer County, Jackson County, Oklahoma

NWS Norman, OK issued this river flood advisory at May 31, 2021, 2:46 PM CDT for Greer County, Jackson County, Oklahoma. It was in force for 19 min.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 2:46 PM CDT (19:46 UTC)
Expired
May 31, 2021, 3:05 PM CDT
In force
19 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Greer County, OK, Jackson County, OK

The radar

The Altus AFB radar (KFDR), 74 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salt Fork of the Red River at Mangum (MGMO2). The gauge peaked at 9.47 ft at May 31, 2021, 12:00 PM CDT.

actionminormoderate51005/3106/01
Action stage
8 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07300500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

810 
WGUS84 KOUN 311946 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
246 PM CDT Mon May 31 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Salt Fork Red River near Mangum affecting Greer and Jackson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC055-065-010800-
/O.NEW.KOUN.FL.Y.0040.210531T1946Z-210601T1200Z/
/MGMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
246 PM CDT Mon May 31 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Salt Fork Red River near Mangum.
* From this afternoon to Tuesday morning.
* At 1:45 PM CDT Monday the stage was 8.7 feet and is falling.
* Action stage is 8.0 feet.
* Flood stage is 9.0 feet.
* Forecast...The Salt Fork Red River is expected to fall below 8 
  feet by early this evening.
* Impact...At 9.0 feet, Expect flooding of agricultural bottomlands 
  and isolation of other low-lying areas in Harmon... Greer... and 
  Jackson counties. No towns or highways are affected.


&&

LAT...LON 3488 9945 3464 9938 3464 9943 3482 9949
      3481 10000 3486 10000

$$

.speg.
1 follow-up statement
178 
WGUS84 KOUN 312005
FLSOUN

Flood Advisory
National Weather Service Norman OK
305 PM CDT Mon May 31 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Salt Fork Red River near Mangum affecting Greer and Jackson 
  Counties.

OKC055-065-312115-
/O.CAN.KOUN.FL.Y.0040.000000T0000Z-210531T2005Z/
/MGMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
305 PM CDT Mon May 31 2021

...The Flood Advisory for the Salt Fork Red River near Mangum has 
been cancelled...

The Flood Advisory is cancelled for
  the Salt Fork Red River near Mangum.
* At 2:45 PM CDT Monday the stage was 7.8 feet.
* Flood stage is 9.0 feet.
* Forecast...The Salt Fork Red River is expected to continue to fall.


&&

LAT...LON 3488 9945 3464 9938 3464 9943 3482 9949
      3481 10000 3486 10000

$$

.speg.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 31, 12:43 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 31, 12:43 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1243 PM CDT Mon May 31 2021

...New UPDATE, AVIATION...

.UPDATE...
Issued at 1243 PM CDT Mon May 31 2021

We updated the forecast once this morning, but we will update
the package again based on the on the current radar trends as the
southern edge of the first precipitation wave has moved east
quicker. But we also have the northern edge of the convective
complex in the Texas Big Country expanding into our southwestern
zones.

&&

.SHORT TERM...
(Today and tonight)
Issued at 242 AM CDT Mon May 31 2021

Lead shortwave in positively tilted longwave trough will progress
eastward today and tonight, partially influenced by multiple MCVs
(one centered near Dodge City, one east of Amarillo, and another
east of Lubbock). As these move east, high chances for rain will
be seen today through tonight. The heaviest rain for the first
part of the day will exit western Oklahoma and affect central and
southern Oklahoma, and western north Texas through this afternoon.
We cancelled parts of the flood watch across northwest and west-
central Oklahoma, but will keep the southern portions of it and
expand eastward into central and southern Oklahoma and the rest of
western north Texas through tonight. These are areas where
antecedent conditions are more conduce to runoff and flooding
problems.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 242 AM CDT Mon May 31 2021

With general subsidence and lack of recovery expected on Tuesday
across the region, most of the region should be dry, with reasonably
high PoPs continuing across southeast parts of Oklahoma early in the
day. The mentioned longwave trough axis will shift east of Oklahoma
and western north Texas on Wednesday, allowing rain chances to
decrease even further. However, in its wake, broad upper cyclone
still progd to drift slowly east and northeast over the Southern
Plains. This will keep PoPs in the forecast this weekend, with best
chances across southern and eastern portions of the forecast area.
Some of this rainfall this weekend into early next week will be
heavy, exacerbating any existing issues.

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Mon May 31 2021

Have areas of showers across the southern, central, and eastern
parts of the area and these will persist this afternoon as they
slowly move east. Widespread MVFR-IFR ceilings will continue
through the forecast period, even after showers and storms move
out of an area.

&&

.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  60  70  58 /  90  70  30  10
Hobart OK         71  58  73  55 / 100  40  20  10
Wichita Falls TX  76  62  75  59 / 100  70  20  20
Gage OK           66  53  70  52 /  80  40  10  10
Ponca City OK     64  57  69  56 / 100  70  30  10
Durant OK         76  65  78  63 / 100 100  80  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ019-020-023>032-
     038>048-050>052.

TX...Flood Watch through Tuesday morning for TXZ086-089-090.

     Flood Watch until 4 PM CDT this afternoon for TXZ087-088.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...26
Hazardous weather outlook, May 31, 12:50 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1250 PM CDT Mon May 31 2021

OKZ004>048-050>052-TXZ083>090-011215-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1250 PM CDT Mon May 31 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
A few thunderstorms are possible this afternoon and evening,
mainly across western north Texas and southern Oklahoma.

.Heavy Rain...
Rain totals of one to three inches will be possible through
tonight. This may lead to some flooding, especially in areas that
have seen several inches of rain over the past week. A Flood
Watch is in effect through tonight for areas generally along
and southeast of Interstate 44.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Thunderstorm chances will continue for the rest of the week into
next weekend, mainly across southern Oklahoma and northern Texas.
Organized severe storms are not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:11 PM CDTRiver Flood WarningOUNMajor, Woods, Woodward25 hr
May 30, 8:14 PM CDTRiver Flood AdvisoryOUNKingfisher, Logan48 hr
May 30, 8:15 PM CDTRiver Flood AdvisoryOUNAlfalfa, Woods19 hr
May 31, 1:52 AM CDTSpecial Weather StatementOUNHarmon38 min
May 31, 2:59 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon, Jackson, Kiowa6 hr
May 31, 4:07 AM CDTFlash Flood WarningOUNGreer, Harmon5 hr
May 31, 6:46 AM CDTAreal Flood AdvisoryOUNComanche3 hr
May 31, 11:26 AM CDTRiver Flood WarningOUNGreer, Jackson3 hr
May 31, 11:27 AM CDTRiver Flood AdvisoryOUNComanche, Cotton27 hr
May 31, 11:30 AM CDTRiver Flood AdvisoryOUNCotton51 hr
May 31, 3:34 PM CDTRiver Flood WarningOUNPottawatomie, Seminole10 hr
May 31, 3:35 PM CDTRiver Flood AdvisoryOUNBlaine, Canadian6 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.